J. Japan Statist. Soc., Vol. 31 (No. 1), pp. 39-51, 2001

Calculation Method for Nonlinear Dynamic Least-Absolute Deviations Estimator

Kohtaro Hitomi and Masato Kagihara

Abstract. In a nonlinear dynamic model, the consistency and asymptotic normality of the Nonlinear Least-Absolute Deviations (NLAD) estimator were proved by Weiss (1991), even though they are difficult to compute in practice. Overcoming this difficulty will be critical if the NLAD estimator is to become practical. We propose an approximated NLAD estimator with the same asymptotic properties as the original with the exception that ours is easier to use.

Key words and phrases: Calculation method, Least absolute deviations estimator, Nonlinear dynamic model.

[Full text] (PDF 144 KB)